A reliable iterative method for solving the epidemic model and the prey and predator problems
In the present article, we implement the new iterative method proposed by Daftardar-Gejji and Jafari (NIM) [V. Daftardar-Gejji, H. Jafari, An iterative method for solving nonlinear functional equations, J. Math. Anal. Appl. 316 (2006) 753-763] to solve two problems; the first one is the problem of spread of a non-fatal disease in a population which is assumed to have constant size over the period of the epidemic, and the other one is the problem of the prey and predator. The results demonstrate that the method has many merits such as being derivative-free, overcome the difficulty arising in calculating Adomian polynomials to handle the nonlinear terms in Adomian Decomposition Method (ADM), does not require to calculate Lagrange multiplier as in Variational Iteration Method (VIM) and no needs to construct a homotopy as in Homotopy Perturbation Method (HPM). The results obtained are compared with the results by existing methods and prove that the presented method is very effective, simple and does not require any restrictive assumptions for nonlinear terms. The software used for the numerical calculations in this study was MATHEMATICA®8.0.
Keywords: New iterative method, Prey and predator problem, The epidemic model.
Islam S., Saddiq S.F., Khan M.A., Khan S.A., Ahmad F. and Ullah M., Analytical solution of an SEIV epidemic model by Homotopy Perturbation method, VFAST Transactions on Mathematics, 1 (2013) 01-07.
J. Biazar Solution of the epidemic model by Adomian decomposition method, Applied Mathematics and Computation, 173 (2006) 1101-1106.
M. Rafei , H. Daniali and D.D. Ganji Variational iteration method for solving the epidemic model and the prey and predator problem, Applied Mathematics and Computation. 186 (2007) 1701-1709.
J. Biazar, R. Montazeri, A computational method for solution of the prey and predator problem, Applied Mathematics and Computation, 163 (2005) 841-847.
J. Biazar, M. Ilie, A. Khoshkenar Islamic, A new approach to the solution of the prey and predator problem and comparison of the results with the Adomian method, Applied Mathematics and Computation, 171 (2005) 486-491.
M. Rafei, H. Daniali, D.D. Ganji and H. Pashaei, Solution of the prey and predator problem by homotopy perturbation method, Applied Mathematics and Computation,188 (2007) 1419-1425.
M.S.H. Chowdhury, I. Hashim, S. Mawac, Solution of prey-predator problem by numeric-analytic technique, Communications in Nonlinear Science and Numerical Simulation, 14 (2009) 1008-1012.
V. Daftardar-Gejji, H. Jafari , An iterative method for solving non linear functional equations, Journal of Mathematical Analysis and Applications, 316 (2006) 753-763.
Bhalekar Sachin, Daftardar-Gejji Varsha. New iterative method: application to partial differntial equations. Applied Mathematics and Computation, 203 (2008) 778-783.
Daftardar-Gejji V, Bhalekar S., Solving fractional boundary value problems with Dirichlet boundary conditions using a new iterative method. Computers and Mathematics with Applications, 59 (2010)1801-1809.
Bhalekar S, Daftardar-Gejji V., Solving evolution equations using a new iterative method. Numerical Methods for Partial Differential Equations, 26 (2010) 906-916.
M. Yaseen, M. Samraiz, S. Naheed, Exact solutions of Laplace equation by DJ method, Results in Physics, 3 (2013) 38-40.
V. Daftardar-Gejji, H. Jafari, Convergence of the New Iterative Method. International Journal of Differential Equations, Vol. 2011, Article ID 989065, 10 pages.
D.W. Jordan, P. Smith, Nonlinear Ordinary Differential Equations, third ed., Oxford University Press, 1999.
D.W. Jordan, P. Smith, Nonlinear Ordinary Differential Equations: An introduction for Scientists and Engineers, fourth ed., Oxford University Press, 2007.
V. S.t Erturk, S. Momani, Solutions to the problem of prey and predator and the epidemic model via differential transform method, Kybernetes, 37 (2008) 1180-1188.